Alert archive / Texas / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Corpus Christi, TX

April 30, 202111 counties in Texas

NWS Corpus Christi, TX issued this flash flood watch at Apr 30, 2021, 4:15 AM CDT for 11 counties in Texas. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 4:15 AM CDT (09:15 UTC)
Expired
May 1, 2021, 7:00 PM CDT
In force
39 hr
Issued by
NWS Corpus Christi, TX
Flood severity
None

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1919 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
-0.8
Supercell composite
-5.8

Open this sounding in Storm Lab

The text

As transmitted.

455 
WGUS64 KCRP 300915
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Corpus Christi TX
415 AM CDT Fri Apr 30 2021

TXZ231>234-241>247-342>347-442-443-447-302100-
/O.NEW.KCRP.FF.A.0001.210430T0915Z-210502T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, George West, McFaddin, Bayside, 
Kamay, Ricardo, Beeville, Odem, Orange Grove, Goliad, Sinton, 
Victoria, Ingleside, Flour Bluff, Three Rivers, Mathis, Robstown, 
Port Lavaca, Riviera, Austwell, Alice, Loyola Beach, Woodsboro, 
Portland, Fulton, Taft, Magnolia Beach, Tuloso, Refugio, Rockport, 
Corpus Christi, and Bishop
415 AM CDT Fri Apr 30 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

The National Weather Service in Corpus Christi has issued a

* Flash Flood Watch for a portion of south Texas, including the 
  following areas, Aransas Islands, Bee, Calhoun Islands, Coastal 
  Aransas, Coastal Calhoun, Coastal Kleberg, Coastal Nueces, Coastal 
  Refugio, Coastal San Patricio, Goliad, Inland Calhoun, Inland 
  Kleberg, Inland Nueces, Inland Refugio, Inland San Patricio, Jim 
  Wells, Kleberg Islands, Live Oak, Nueces Islands and Victoria.

* Through Saturday evening

* Rainfall amounts of 2-4 inches with isolated totals in excess of 6 
  inches will be possible.

* Low-lying and poorly draining areas, as well as urban locations
  could experience flooding. Heavy rainfall in a short period of
  time could cause creeks and small streams to overflow. A Flash 
  Flood Watch means that conditions may develop that lead to flash
  flooding. Flash flooding is a very dangerous situation. Please 
  monitor later forecasts and be prepared to take action should 
  flash flood warnings be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

ANM
3 follow-up statements
422 
WGUS64 KCRP 302018
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
318 PM CDT Fri Apr 30 2021

TXZ231>234-241>247-342>347-442-443-447-011200-
/O.CON.KCRP.FF.A.0001.000000T0000Z-210502T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, George West, McFaddin, Bayside, 
Kamay, Ricardo, Beeville, Odem, Orange Grove, Goliad, Sinton, 
Victoria, Ingleside, Flour Bluff, Three Rivers, Mathis, Robstown, 
Port Lavaca, Riviera, Austwell, Alice, Loyola Beach, Woodsboro, 
Portland, Fulton, Taft, Magnolia Beach, Tuloso, Refugio, Rockport, 
Corpus Christi, and Bishop
318 PM CDT Fri Apr 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

The Flash Flood Watch continues for

* A portion of south Texas, including the following areas, Aransas 
  Islands, Bee, Calhoun Islands, Coastal Aransas, Coastal Calhoun, 
  Coastal Kleberg, Coastal Nueces, Coastal Refugio, Coastal San 
  Patricio, Goliad, Inland Calhoun, Inland Kleberg, Inland Nueces, 
  Inland Refugio, Inland San Patricio, Jim Wells, Kleberg Islands, 
  Live Oak, Nueces Islands and Victoria.

* Through Saturday evening

* Rainfall amounts of 2-4 inches with isolated totals in excess of 6 
  inches will be possible.

* Low-lying and poorly draining areas, as well as urban locations
  could experience flooding. Heavy rainfall in a short period of
  time could cause creeks and small streams to overflow. A Flash 
  Flood Watch means that conditions may develop that lead to flash
  flooding. Flash flooding is a very dangerous situation. Please 
  monitor later forecasts and be prepared to take action should 
  flash flood warnings be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

LS
911 
WGUS64 KCRP 010220
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
920 PM CDT Fri Apr 30 2021

TXZ231>234-241>247-342>347-442-443-447-011030-
/O.CON.KCRP.FF.A.0001.000000T0000Z-210502T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, George West, McFaddin, Bayside, 
Kamay, Ricardo, Beeville, Odem, Orange Grove, Goliad, Sinton, 
Victoria, Ingleside, Flour Bluff, Three Rivers, Mathis, Robstown, 
Port Lavaca, Riviera, Austwell, Alice, Loyola Beach, Woodsboro, 
Portland, Fulton, Taft, Magnolia Beach, Tuloso, Refugio, Rockport, 
Corpus Christi, and Bishop
920 PM CDT Fri Apr 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

The Flash Flood Watch continues for

* A portion of south Texas, including the following areas, Aransas 
  Islands, Bee, Calhoun Islands, Coastal Aransas, Coastal Calhoun, 
  Coastal Kleberg, Coastal Nueces, Coastal Refugio, Coastal San 
  Patricio, Goliad, Inland Calhoun, Inland Kleberg, Inland Nueces, 
  Inland Refugio, Inland San Patricio, Jim Wells, Kleberg Islands, 
  Live Oak, Nueces Islands and Victoria.

* Through Saturday evening

* Rainfall amounts of 4-6 inches with isolated totals in excess of 
  10 inches will be possible.

* Low-lying and poorly draining areas, as well as urban locations 
  could experience flooding. Heavy rainfall in a short period of
  time could cause creeks and small streams to overflow. A Flash 
  Flood Watch means that conditions may develop that lead to flash
  flooding. Flash flooding is a very dangerous situation. Please 
  monitor later forecasts and be prepared to take action should
  flash flood warnings be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

PH/BF
243 
WGUS64 KCRP 010953
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
453 AM CDT Sat May 1 2021

TXZ231>234-241>247-342>347-442-443-447-020000-
/O.CON.KCRP.FF.A.0001.000000T0000Z-210502T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, George West, McFaddin, Bayside, 
Kamay, Ricardo, Beeville, Odem, Orange Grove, Goliad, Sinton, 
Victoria, Ingleside, Flour Bluff, Three Rivers, Mathis, Robstown, 
Port Lavaca, Riviera, Austwell, Alice, Loyola Beach, Woodsboro, 
Portland, Fulton, Taft, Magnolia Beach, Tuloso, Refugio, Rockport, 
Corpus Christi, and Bishop
453 AM CDT Sat May 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of south Texas, including the following areas, Aransas 
  Islands, Bee, Calhoun Islands, Coastal Aransas, Coastal Calhoun, 
  Coastal Kleberg, Coastal Nueces, Coastal Refugio, Coastal San 
  Patricio, Goliad, Inland Calhoun, Inland Kleberg, Inland Nueces, 
  Inland Refugio, Inland San Patricio, Jim Wells, Kleberg Islands, 
  Live Oak, Nueces Islands and Victoria.

* Through this evening

* Rainfall amounts of 4-6 inches with isolated totals in excess of 
  10 inches will be possible.

* Low-lying and poorly draining areas, as well as urban locations 
  could experience flooding. Heavy rainfall in a short period of
  time could cause creeks and small streams to overflow. A Flash 
  Flood Watch means that conditions may develop that lead to flash
  flooding. Flash flooding is a very dangerous situation. Please 
  monitor later forecasts and be prepared to take action should
  flash flood warnings be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

87

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 1:03 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 30, 1:03 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
103 AM CDT Fri Apr 30 2021

.AVIATION...

Conditions will continue to deteriorate across the eastern sites
overnight with a mixture of IFR to LIFR expected through the
morning. By the afternoon, levels will briefly rise to MVFR, but
it will be short-lived and a return to IFR is expected by the
evening. Across the western terminals, VFR/MVFR conditions should
prevail through most of the cycle. Convective activity has
increased along a stalled boundary over our marine zones in the
last hour, and it's expected to drift inland in the next few
hours. Thunderstorms will shift farther inland throughout the day
as the boundary slowly retreats westward. Rain/storm chances will
persist through the end of the cycle. Light northwesterly to
northerly winds will continue through the morning, before shifting
to the northeast and east later today as the front moves inland.

&&

.PREV DISCUSSION... /Issued 647 PM CDT Thu Apr 29 2021/

AVIATION...

A busy forecast through this period with a mid-level low and
surface boundary impacting the region. Low clouds persist this
evening in the east with mainly MVFR conditions. Overnight, expect
mainly MVFR conditions, but periods of IFR conditions will be
possible east with at least scattered low cloud. Rain chances also
increase overnight, mainly for eastern areas with TS possible for
a time in the early morning. Showers will continue to be possible
through the day, with another chance for thunderstorms in the
afternoon. Lower rain chances will develop west in the afternoon.

PREV DISCUSSION... /Issued 427 PM CDT Thu Apr 29 2021/

SHORT TERM (Tonight through Friday Night)...

A weak cold front oriented northwest to southeast has reach the
coast south of Port Aransas and stretches up to near Goliad. Behind
the boundary, clouds have scoured out across the southern portions
of the Brush Country, while light patchy fog and low clouds reside
to the north and east of the boundary. Mesoscale models continue to
show the boundary stalling along the coast tonight. Models also prog
PWATs to increase to around 2 inches across the eastern portions of
the CWA and up to 2.3 inches over the coastal waters. An embedded
short wave is progged to track northeast around the eastern
periphery of a cut off low that is centered over northern Mexico.
The combination of the boundary, moisture and disturbance will
increase rain chances through tonight. Mesoscale models show the
heaviest rainfall being across the nearshore waters east of the
stalled boundary late tonight into early Friday morning. Elevated
convection is expected to develop across the western areas with the
approaching upper short wave.

The boundary and its associated surface trough are forecast to move
inland during the day Friday, but there are model discrepancies
as to how far northwest the bdry will go and the timing. This will
determine where the best focus/heaviest rainfall will occur on
Friday. Have gone with highest pops shifting west during the day
Friday.

The surface trough will remain across the region Fri night,
providing low level moisture convergence. PWATs around 2 inches will
be across much of the CWA and combine with another embedded short
wave. The main low is progged to move across the Bid Bend area. This
will push the upper jet streak toward S TX and increase
the diffluence aloft through Fri night.

With the abundant moisture, low CAPE, moderate helicity combined
with the bdry and upper support will be favorable for heavy rainfall
Friday afternoon through Friday night. The Weather Prediction Center
has a marginal risk for excessive heavy rainfall for Friday and
Saturday. Most rainfall will be beneficial, however if storms train
over a certain area, localized flooding or flash flooding may be
possible.

The Storms Prediction Center has S TX in a marginal risk for severe
storms Friday/Friday night. The storms will likely be elevated, but
the mid and upper dynamics may be conducive for large hail from the
stronger storms.

The high risk for rip currents is expected to diminish tonight with
winds and swells decreasing. By Friday the winds will be light and
variable and the rip current risk is expected to be low.

Minor coastal flooding is expected with high tide early Friday
morning. Tide levels continue to run around a foot above normal
which will result in water reaching the dunes at high tide.

LONG TERM (Saturday through Thursday)...

A mid to upper level low will move northeast across the state of
Texas Saturday and Saturday night as a strong jet develops to the
north providing diffluent flow aloft. A weak surface trough will
move over the area, providing a good area for showers and
thunderstorms to develop. With this, have kept the PoPs at likely
over most of South Texas. Precipitable water values are expected to
be at or slightly above 2.0" (3 standard deviations above normal),
so it is very possible we could see some very heavy rainfall.
Fortunately, antecedent conditions are dry, so flash flooding is not
expected to be widespread, though any areas that have training
storms or significantly high rainfall rates could experience
localized flash flooding. River flooding is definitely a concern,
though at this time it seems most potential for flooding will remain
to the north of us.

Precipitation will diminish as the mid/upper level low moves to the
northeast Saturday night into Sunday. Another shortwave trough will
move across the High Plains Monday and across the Ozarks Tuesday.
This will push a weak cold front through South Texas Tuesday night
into Wednesday. Drier air will be in place, so the precipitation
chances are very low. Onshore flow will turn to the north/northeast
through Tuesday night. Dry weather and northeast to easterly flow is
expected through the rest of the forecast period.

MARINE...
A weak cold front is expected to stall along the coast tonight with
thunderstorm activity increasing through the night into Friday.
Winds along the front will be light and variable across the
nearshore waters with slightly stronger southeast winds continuing
across the offshore waters tonight through Friday. Scattered to
numerous showers and thunderstorms will be possible late tonight
through Friday and Friday night. Weak to moderate east to southeast
flow will resume by Friday afternoon. Scattered to numerous
showers and thunderstorms are expected Saturday and Saturday
night. Onshore flow will strengthen to moderate to strong Tuesday
night, with Small Craft Advisory conditions possible. Small Craft
Should Exercise Caution conditions will remain Wednesday through
the end of the week with moderate winds expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  80  69  88  73  /  70  70  40  10   0
Victoria          68  77  67  85  71  /  70  70  50  10   0
Laredo            68  85  68  98  73  /  80  60  20  10   0
Alice             68  81  67  93  72  /  70  70  40  10   0
Rockport          69  82  70  84  75  /  70  70  50  20   0
Cotulla           68  83  66  98  72  /  80  70  30  10   0
Kingsville        69  81  68  91  72  /  70  70  40  10   0
Navy Corpus       71  80  71  84  75  /  70  70  40  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory from 5 AM early this morning to 1 PM CDT
     this afternoon For the following zones: Aransas Islands...
     Calhoun Islands...Kleberg Islands...Nueces Islands.

GM...None.

&&

ANM/88...AVIATION
Hazardous weather outlook, Apr 29, 4:34 AM CDT, 23 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
434 AM CDT Thu Apr 29 2021

TXZ229>234-239>247-342>347-442-443-447-300945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
434 AM CDT Thu Apr 29 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect through 10 AM today.

There is a High risk of rip currents for Gulf facing beaches
through this evening.

Isolated to scattered thunderstorms are possible today and
tonight. Some of the storms will be capable of producing strong
wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Minor coastal flooding is possible during morning high tide cycles
Friday.

Scattered to numerous thunderstorms are expected over South Texas
Friday through Saturday night. Locally heavy rainfall will be
possible over the coastal plains from late Friday night through
Saturday night. There is a chance this heavy rainfall could produce
localized flooding over the coastal plains.

GMZ230-235-250-255-270-275-300945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
434 AM CDT Thu Apr 29 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the nearshore waters
through 10 AM, and through 1 PM offshore.

Isolated to scattered thunderstorms will be possible today and
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms are expected over the coastal waters Friday
through Saturday night. Some of the storms will be capable of
producing strong wind gusts and locally heavy rainfall.

Small Craft Advisory conditions will be possible over the Gulf
waters Sunday night.

ANM/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:41 AM CDTSpecial Marine WarningCRP34 min
Apr 30, 3:02 AM CDTSpecial Marine WarningCRP43 min
Apr 30, 3:40 AM CDTSpecial Marine WarningCRP50 min
Apr 30, 4:22 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces15 hr
Apr 30, 4:24 AM CDTSmall Craft AdvisoryCRP21 hr
Apr 30, 4:40 AM CDTSpecial Weather StatementCRPNueces35 min
Apr 30, 5:09 AM CDTSpecial Weather StatementCRPNueces36 min
Apr 30, 5:49 AM CDTSpecial Weather StatementCRPSan Patricio41 min
Apr 30, 7:19 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Nueces, Refugio, San Patricio3 hr
Apr 30, 8:24 AM CDTSpecial Weather StatementCRPGoliad36 min
Apr 30, 8:50 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio3 hr
Apr 30, 3:54 PM CDTSpecial Marine WarningCRP66 min
Apr 30, 6:46 PM CDTSpecial Weather StatementCRPLa Salle44 min

Nearby

Flash Flood Watches in Texas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.